What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 1:11 PM EST, 40 minutes earlier.
Area forecast discussion, Jul 12, 1:11 PM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
211 PM EDT Sat Jul 12 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
(Rest of Today through Tonight)
Issued at 205 PM EDT Sat Jul 12 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Mid level ridge is located from the central Gulf coast
southeastward to south FL, with broad troughing across SC/NC
southward into the far western Atlantic. The troughing offshore
will dig through tonight, while the mid level ridge will
retrograde slightly. This will result in mean layer winds to veer
a bit through tonight. At the sfc, weak high pres ridge over south
central FL will shift southward, while weak troughing will
develop further offshore of the southeast U.S. coast, more or less
tied to a weak 1015 mb low pressure system developing along the
SC/NC state line.
Locally, for the rest of the afternoon, generally expect
scattered showers and storms that will be moving slightly faster
than yesterday, to the east or east-southeast. Expect that a few
of these storms will move into the area coastal waters as well.
Overall, convective parameters are not too far off from normal
with MLCAPE and DCAPE of near 2700 J/kg and 800-1000 J/kg,
respectively. We can't rule a severe storm with a downburst winds
to 50, possibly 60 mph, given the relatively favorable environment
(compared to yesterday). Thete-E differences are in the
neighborhood of 25-30.
While most of the deep convection will diminish and tend to
dissipate in the evening, the fact that we have some energy
rotating around the mid level ridge late tonight across parts of
the forecast area late tonight, isolated convection is likely late
tonight. This convection will probably be on the weak side.
Indeed, almost all the model guidance has some precip falling
after midnight mainly central and eastern parts of the area.
Again, this activity, should move toward the southeast as the mean
flow veers into Sunday morning.
Temps: in the lower to mid 90s rest of the aftn, and latest heat
indices generally range from 101-106, with a few higher values out
there but are suspect observations. Some of the precip occurring
now may bring down indices a few values in some locations. Lows
tonight in the mid 70s mostly.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 205 PM EDT Sat Jul 12 2025
Rather weak troughing/broad low pressure starts to shift south
and southwestward from the Carolinas on Sunday, slowly moving
towards and over the Florida Peninsula through Monday and Monday
Night. This will have several implications, firstly breaking down
high pressure ridging that has kept us in a mostly west to
southwest flow, and secondly increasing rain/t'storm coverage
across most of the area. The low will induce more of a northwesterly
flow on Sunday, which will try to bring in some drier air into
southeast GA and therefore tempering PoPs and convective coverage
a bit in those areas, however. The more north to northwesterly
flow near the surface and aloft will also result in a rather rare
summer north to south storm motion Sunday. Highest convective
coverage as well as the greatest threat for any strong to isolated
severe storms will therefore be across northeast FL, and
especially south of I-10 and towards the FL coast where the best
convergence will be. Gusts up to 40-60 mph and minor flooding from
heavy rainfall will be the primary hazards. Highs will remain
quite warm with offshore flow, as mid 90s will be common. The
highest readings likely to be across inland GA with less
convective coverage and some drier air where upper 90s will be in
store for some. As low pressure continues to push southward Sunday
Night, this will likely keep some showers and t'storms going
throughout the night over area waters and especially offshore
waters, as well as over parts of northeast FL. Low temps will be
mild Sunday Night, in the mid to upper 70s.
Monday, broad low pressure will be located almost directly over
north FL before slowly drifting southwestward towards the
northeast Gulf Monday Night. The presence of the low and some weak
energy aloft will maintain active convection, including increased
coverage likely into southeast GA as well. The position of the low
will shift flow towards the north to northeast throughout the day,
with the east coast sea breeze therefore progressing far inland
and likely shifting the "corridor" of highest PoPs and stronger
t'storm chances inland and towards the nearly pinned west coast
sea breeze during the afternoon and evening. More of a continental
wind direction will hold strong enough inland for mid to upper 90s
to continue Monday. However, temps from about the I-95 corridor
and to the coast will nudge down a bit closer to the lower 90s
where there will be more of a sea breeze influence.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 205 PM EDT Sat Jul 12 2025
The broad and weak low will drift southwestward into the Gulf Tuesday
and into Wednesday as high pressure starts to rebuild from the
east to northeast through the end of the week. The National
Hurricane Center (NHC) has placed a 20% chance of tropical or
subtropical development somewhere over the north/northeast Gulf
during the longer term, though impacts, if any, do not look
significant and likely west of our area at this time. We will of
course continue to keep a close eye on trends and forecasts
accordingly. Otherwise, the long term looks to mostly consist of
near to above average shower/t'storm chances and an onshore flow
regime. Temperatures overall will trend near normal, though start
to nudge upward towards late week as flow becomes more southeast
as compared to east/northeast.
&&
.AVIATION...
(18Z TAFS)
Issued at 205 PM EDT Sat Jul 12 2025
Scattered convection has developed over northeast FL so far this
afternoon with activity nearing GNV at 2 PM. All the TAFs will
have VCSH/VCTS rest of the aftn with TEMPO groups, and MVFR and
possible IFR at this time with gusts of 25-30 kt. Convection will
linger 00z-03z this evening and fade. However, based on chances of
showers and storms in the forecast after midnight, have opted to
leave in VCSH for SGJ and CRG after 04z. May need additional VC
wording in SSI too later tonight, but too uncertain for now. For
Sunday, expect another round of showers and storms, with some
better chances for northeast FL, thus seems warranted to go with a
PROB30 group for GNV 15z-18z.
&&
.MARINE...
Issued at 205 PM EDT Sat Jul 12 2025
High pressure extending across central Florida will move south
through Monday while a surface trough develops over portions of the
area coastal waters. The surface trough will move west of the area
by early Tuesday. Scattered thunderstorms will be possible each day
over area waters. Some storms may produce strong gusty winds and
frequent lightning. Winds of 10-15 kt or less and seas of 3 ft or
less anticipated into Sunday and probably Monday. Some slight
uptick in in the winds and seas are likely by Tuesday and
Wednesday, with the wind flow becoming more east and southeast.
Rip Currents: Low to moderate risk of rip currents continues with
surf/breakers around 2 feet, with a slight subsiding trend to 1-2
feet by Sunday/Monday, with low to moderate risk of rip currents
continuing.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 75 96 / 20 20 20 50
SSI 77 93 79 92 / 30 30 20 40
JAX 75 96 76 95 / 30 60 20 70
SGJ 76 94 76 92 / 30 70 30 70
GNV 75 95 74 96 / 20 70 20 90
OCF 75 93 76 94 / 20 80 30 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 12, 12:55 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Sat Jul 12 2025
FLZ031-136-121830-
Eastern Alachua FL-Bradford FL-
155 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD AND
NORTHEASTERN ALACHUA COUNTIES THROUGH 230 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Alachua, or 7 miles southeast of Worthington
Spring, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sampson, Waldo, Hampton, La Crosse, and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 8246 2985 8246 2993 8225 2992 8212
2975 8216
TIME...MOT...LOC 1754Z 267DEG 13KT 2983 8237
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 12, 1:11 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
211 PM EDT Sat Jul 12 2025
FLZ038-132-137-138-233-333-433-533-633-121845-
Coastal Flagler FL-Eastern Clay FL-Northern Inland St. Johns FL-
Western St. Johns FL-Southeast Coastal St. Johns FL-
Inland Flagler FL-Eastern Putnam FL-Northeast Coastal St. Johns FL-
Southern Inland St. Johns FL-
211 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FLAGLER...SOUTHERN
ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES THROUGH 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Picolata, or 9 miles north of Hastings, moving
east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine, Hastings, Saint Augustine Beach, Marineland, Vilano
Beach, Bostwick, Federal Point, Crescent Beach, Saint Augustine
Shores, and Butler Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2974 8165 2978 8164 2996 8155 2996 8127
2959 8113
TIME...MOT...LOC 1811Z 284DEG 10KT 2986 8149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 12, 1:23 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Sat Jul 12 2025
FLZ035-136-236-121900-
Eastern Alachua FL-Western Alachua FL-Gilchrist FL-
223 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES THROUGH 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Alachua, or 9 miles west of Gainesville, moving east
at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gainesville, Archer, University Of Florida, Gainesville Airport, and
Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 8261 2974 8223 2948 8230 2959 8272
TIME...MOT...LOC 1823Z 281DEG 13KT 2966 8250
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 12, 1:25 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
225 PM EDT Sat Jul 12 2025
FLZ031-136-232-237-121900-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
225 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA...WEST CENTRAL PUTNAM AND SOUTHWESTERN CLAY COUNTIES
THROUGH 300 PM EDT...
At 224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Heights, or 7 miles west of Melrose, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keystone Heights, Melrose, Hawthorne, Orange Heights, Newnans Lake,
Rochelle, Johnson, and Grove Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 8222 2967 8225 2984 8206 2957 8192
TIME...MOT...LOC 1824Z 250DEG 7KT 2967 8218
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 12, 1:34 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
234 PM EDT Sat Jul 12 2025
FLZ031-136-232-121900-
Eastern Alachua FL-Western Clay FL-Bradford FL-
234 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BRADFORD AND
SOUTHWESTERN CLAY COUNTIES THROUGH 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm near
Starke, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Starke, Keystone Heights, Kingsley, Sampson, Camp Blanding, Penney
Farms, and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2984 8181 2983 8182 2982 8218 2992 8221
3003 8183 2984 8179
TIME...MOT...LOC 1834Z 260DEG 19KT 2989 8210
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 12, 1:51 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
251 PM EDT Sat Jul 12 2025
FLZ233-333-433-533-121915-
Northern Inland St. Johns FL-Southeast Coastal St. Johns FL-
Northeast Coastal St. Johns FL-Southern Inland St. Johns FL-
251 PM EDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ST. JOHNS COUNTY
THROUGH 315 PM EDT...
At 251 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Augustine, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine Shores,
Butler Beach, Vilano Beach, Saint Augustine South, Crescent Beach,
and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 8136 3003 8140 3001 8128 2997 8128
2972 8118
TIME...MOT...LOC 1851Z 289DEG 15KT 2990 8127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESS